Bleeding Bladder And Levaquin Leads To Shoulder Tendonitis Pain

by Robin
(Chilli Ohio)

I rushed to the emergency room to find a cure for bloody urine and excruciating pain in my back.

The nurse was even so kind to leave me unattended to bring my blood filled cup up to the desk on my own. After they were unable to determine the cause of the bloody urine due to no infection showing in the urine culture, they assumed I had a kidney infection.

Soon I was given a Levaquin injection directly into the iv attached to the wrist of my right hand. The next day I began taking an oral dose of levaquin only to experience the worst migraine headache I have ever had.

The doctor switched me to cipro. I have had terrible shoulder and elbow problems since then.

I have had physical therapy sessions on two separate occassions(8-10 times), tried heat, saw a bone and joint specialist, tried voltaren cream, chiropractor treatments, rest, excercise. Nothing helps for long.

The doctor tells me it is tendonitis but it never goes away. And it is only in my right arm where I had the iv.


Thanks for sharing Robin.

It never ceases to amaze me about the medical profession and Urinary Tract Infections (UTI).

1. "Well, we can't find any bacterial infection, but we'll give you one of the most powerful antibiotics anyway. What could possibly go wrong?"

2. There is a cheap and natural UTI treatment that is totally safe.

It's called D-Mannose. From women I've been around, I've seen even bad UTI knocked out in a day or two when taking D-Mannose. Depending on where you live, you can get it at a healthy/health food store, or you can get it from this source I recommend and trust ---> D-Mannose from Dr. Mercola

So there's that.

What exactly are your symptoms?

Check out this page about Complex Regional Pain Syndrome and see if the symptoms match.

That's good news, I think, if it's only in your one arm/shoulder. Many people have that tendon pain all over.

Not great news, but...ya know.

I'm coming out with a page of information in the next couple days that you may be interested in/in trying out the suggestions on it. I'll add the link here and you'll get an email notice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Comments for Bleeding Bladder And Levaquin Leads To Shoulder Tendonitis Pain

Average Rating starstarstarstar

Click here to add your own comments

Aug 17, 2009
by: jocelyn

I just have to add a word of caution.

I have suffered from UTI's all my married life, some with, some without infections. I have tried every treatment, conventional and alternative.

I read about d-mannose and bought some to keep by me. The next time I started with symptoms I went onto the d-mannose treatment and stuck with it as long as I could bear it.

I ended up with the worst UTI I have ever had and had to go to emergency to get treatment.

It didn't work for me!


Joshua Comments:

Hi Jocelyn. Thanks for stepping in and saying something.

Out of curiosity, how much did you take, and how often? My Kerri (who it has worked for VERY well a couple of the times she needed it) theorizes that you may not have taken enough. Some bottles say 2grams 1-2x/day, whereas the one she uses says to take 8-20grams/day.

I love finding things that work. When someone says it didn't work for them, I love to investigate. Thanks for letting me ask:)

And, on a bell curve, nothing works 100% of the time.

Thank you for the caution. I'm a big fan of people doing their research and trying options. There is no magic bullet, and caution is a VERY good thing.

(Also, if you still have frequent UTI, you may want to investigate 'gluten intolerance'. Feel free to contact Kerri at and she'd be happy to tell you all about the link between gluten intolerance and UTI.)

Apr 03, 2013
Terrific Toothach After Levaquin For UTI
by: ToothFairy

I took a round of levaquin for UTI with poor results. Urologist prescribed another round and after a couple of days started having pain and numbness all over body. Both heels and right arm went numb.

Tooth, right shoulder and left mid thigh became very painful, called Urologist and He told Me to discontinue it as I had been taking it long enough. Pain went away in a few days but the numbness stayed around a few months. Its been about a dozen years and I still notice numbness in my right arm, between elbow and hand. Urologist downplayed side effects and later on wrote me a prescription for it, reminded Him about side effects and He changed it.

Since then when seeing a Physician the first time and list levaquin as being a problem they want to know how it was a problem. I have a standard answer, teriffic toothache and both heels numb with stops in between. Had one medical person who told me I had a reaction not side effect.


Joshua Comments:

Hi TF.

A reaction is the same thing as a side effect. What that 'medical' person was trying to tell you was that it's YOUR fault, not Levaquin's fault, even though Levaquin and fluoroquinolones in general

That's very wise of you to avoid Levaquin and Cipro type antibotics in the future.

And the part of the reason you're still having symptoms 10+ years later, is because Levaquin depletes the body of nutrition, and until that nutrition is adequately replaced and the body can get back to normal will have a VERY hard time doing so.

Related: Been Suffering For Two Years Post Levaquin Therapy

Related: Wish I Had Read This Last Month

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.